| Model Number |
GLX120208 |
| Medical Device Problem Codes |
Stretched (1601); Difficult to Advance (2920)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00141 and 3008114965-2023-00142.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Event or Problem Description
As reported by the field, during a coil embolization of a rental artery aneurysm, two galaxy g3 xsft hel 2mm x 8cm coils (glx120208, 30677937) were used as the eighth and ninth coil.These complaint coils were prepped as per the instructions for use (ifu).There was intensive resistance felt when one of the complaint coils was advanced through a microcatheters (leonismova).The complaint coil became stuck on the microcatheter (mc) and when removed it became unraveled.The microcatheter was flushed again and the second complaint coil was used but the same issue occurred.These complaint coils got damaged.The procedure was completed after another coil (different lot number) was used.There were no post-procedure changes in the patient.A continuous flush was not done.
Additional Manufacturer Narrative
Product complaint # (b)(4).Section b5: additional information received confirmed that both coils became unraveled.Both devices could move.There was nothing noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The devices were not able to be inserted into the hub of the microcatheter.No excessive force was applied to the devices.There were no procedural delays due to the event.Section e1.Initial reporter phone: (b)(6).The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization of a renal artery aneurysm, two galaxy g3 xsft hel 2mm x 8cm coils (glx120208, 30677937) were used as the eighth and ninth coil.These complaint coils were prepped as per the instructions for use (ifu).There was intensive resistance felt when one of the complaint coils was advanced through a microcatheters (leonismova).The complaint coil became stuck on the microcatheter (mc) and when removed it became unraveled.The microcatheter was flushed again and the second complaint coil was used but the same issue occurred.These complaint coils got damaged.The procedure was completed after another coil (different lot number) was used.There were no post-procedure changes in the patient.A continuous flush was not done.Additional information received confirmed that both coils became unraveled.Both devices could move.There was nothing noted to be obstructing the microcatheter.The introducer was flushed until liquid was visible at the distal end of the slit in the clear tube.The devices were not able to be inserted into the hub of the microcatheter.No excessive force was applied to the devices.There were no procedural delays due to the event.A non-sterile galaxy g3 xsft hel 2mm x 8cm was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and it was noted that the coil is severely stretched and tangled with the rest of the unit.The coil component was inspected under microscopic magnification, it was found that the blue fiber and the coil were broken.The coil remains attached to the resistance heating (rh) coil and this was found not softened indicating that the detachment process was not initiated.The issue documented regarding the resistance between the complaint coil and the involved microcatheter could not be evaluated through functional testing due to the returned condition of the coil.However, the appearance of the returned device confirms both the resistance and the coil stretching allegations.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.The complaint detailed that a continuous flush was not done; it is possible that the microcatheter lumen was not sufficiently lubricated, causing friction.The broken condition observed in the coil was not originally documented in the complaint, however, it could be the result of the difficulty experienced during the procedure; the failure mode appears to be that the coil was severely stretched and eventually broke off, it is possible that the remaining coil fragment got lost when the microcatheter was flushed before introducing the replacement coil.There is no indication that the issue reported is a result of a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendations: ¿ if unusual friction is noticed during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.¿ if unusual friction is still noticed during advancement or retraction of the microcoil system, verify flush lines are open and properly pressurized.Then slowly withdraw the entire microcoil system and examine for damage.Replace it with a new microcoil system.If friction still exists, withdraw and examine the delivery catheter system.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.